Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does low blood pressure cause fainting?

My 16 year old daughter fainted yesterday at school about 30 minutes after taking Bayer asprin. Today, before giving blood at her school blood drive, a nurse checked her blood pressure and it was 90/62 (they let her give blood anyway). After giving blood, she felt very weak and could hardly stand up. Could her fainting be from the asprin or could it be a side effect of her low blood pressure?
Thu, 13 Dec 2018
Report Abuse
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hello,

Would explain fainting is usually related to low blood pressure values. It is not related to Aspirin.

I would just recommend taking plenty of water and increasing salt intake if her blood pressure values continue to stay low.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Ilir Sharka, Cardiologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My daughter is experiencing low blood pressure and accelerated heart rate. She has been passing out at night. She is currently on mitrodine and metroplol and is still having issues. Her doctor states that it is a balancing act. She is having a difficult time functioning because of headaches as well.

doctor1 MD

low blood pressure Hi im 27 200lbs 5 6 for the last week i have been feeling sick it started with stomach pains and cold sweats as of the last two days i get really weak and faint feeling my blood pressure drops and i keep shivering but feel hot!

doctor1 MD

I have a teenage son who is 14 and seem to have low blood pressure as the norm. He just had a physical and his BP was 100/39. Should this be a concern? When he gets sick with a cough/cold he tends to get light headed and weak. He had an unexplained seizure a year ago and 9 months later had a fainting spell when he was sick. Doctors don t seem to be concerned.

Recent questions on  Hypotension

doctor1 MD

My 15 year old daughter is having continually low blood pressure readings. She is not dehydrated. She has had blood work done and an EKG that came back normal. The school nurse has been taking her blood pressure twice a week at school. She called and told me she is having a hard time taking her blood pressure because she can t even hear it to read it. What do you think is going on?

doctor1 MD

I m a 30 Indian Male, and I get both extremes of blood pressure. Recorded a high of 160/110 and a low of 68/45 on my digital sphygmanometer (or I think that is what it is called. I also suffer from arrythmia wherein my heart rate has often shot upto as high as 138 beats per minute. For my arrythmia is was prescribed Tenormin (varying doses by diff. doctors) for way too many years now. Even in low blood pressure, my heart rate is often as high as 110. Any cues for me?

doctor1 MD

I have typically had an average blood pressure of about 120 over 68-70. In the last week I have felt very faint and was very white in the face. I took my blood pressure and it was 80 over 44 on Sunday. Yesterday, Wednesday, it was higher - I think 90 over 45. I have never had low blood pressure like this and I just don t feel good. I have no idea what would cause my blood pressure to dip like this. What are some causes of low blood pressure? Are the latter ratios too low? Thanks:)

doctor1 MD

I think I have orthostatic hypotension but I am not sure. When I stand up I get the normal dizziness but my vision also fades to black for a few seconds. Sometimes I get tunnel vision. I am a runner so I thought it could be having a runner s pulse, but no one on my team experiences vision loss or as much dizziness. I am not dehidrated either. Is there anything I can do to stop this? Or do I need to see a doctor?

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have shortness of breath . I wake up at night and feel like i'm not getting enough oxygen . I weigh 260...

doctor1 MD

I have copd . My blood pressure is usually around 126/70. The past couple of days it has been around 118/64. I also take benazapril . Should I be concerned? I've started a mild exercise program with a physical therapist for the past month. I am 70...

doctor1 MD

I may a rash from Epsom salt. I used it for my sore knee. The rash is all over my body. I have felt nausea in the stomach and weakness.